Hail, Douglas
- When
- September 25, 10:55 AM CST
- Where
- Douglas County, Bennington
- Measured
- 1.5 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.367, -96.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 25, 2:00 AM CST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 AM CDT WED SEP 25 2002 TIMING OF FRONT THROUGH THE FORECAST AREA WILL CONTINUE TO BE THE MAIN CONCERN THROUGH THURSDAY WITH 00Z ETA LITTLE SLOWER THAN PREVIOUS RUN IN BRINGING SYSTEM ACROSS. COLD FRONT AT 06Z EXTENDED FROM NWRN MN THROUGH SERN SD AND NWRN NEB. ELEVATED CONVECTION CONTINUED JUST EAST OF THE AREA OVER SOUTH CENTRAL IA WITH RECENT DEVELOPMENT FROM SWRN MN INTO NORTH CENTRAL NEB IN ADVANCE OF THE FRONT. MODELS FAIRLY SIMILAR IN HANDLING OF FRONT THROUGH TONIGHT WITH NORTHERN PARTS OF FA HAVING BEST CHANCE FOR PRECIP TODAY...THEN SPREADING INTO CENTRAL AND SRN PARTS OF THE AREA TONIGHT INTO THURSDAY. DUE TO SLOWER TIMING BY MODELS AND LIMITED H85 MOISTURE BY BOTH ETA AND AVN HAVE BACKED OFF ON POPS AND TIMING OF PRECIP FOR SERN AREAS TODAY AND EARLY TONIGHT. EXPECT SHARP TEMPERATURE GRADIENT ACROSS THE AREA TODAY BASED ON FRONTAL POSITION AND RAIN AREA. NOT AS GREAT A CONTRAST ON THURSDAY BUT POSITION AND EXTENT OF CLOUDS AND RAIN AGAIN HAVING MAIN IMPACT ON HIGH TEMPERATURES. ONLY MINOR CHANGES TO TEMPERATURES IN THE SHORT TERM THIS FORECAST. NO CHANGE TO EXTENDED PERIOD AT THIS TIME WITH SECONDARY PUSH OF COOLER AIR AND CHANCE OF RAIN STILL INDICATED BY AVN FOR SATURDAY. NEW MRF AND ECMWF SHOWING MORE COOL AIR COMING IN FOR THE TUE-WED PERIOD NEXT WEEK. .OMA...NONE. FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-252330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 AM CDT WED SEP 25 2002 STORM SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT WILL BE MOVING SLOWLY ACROSS THE AREA TODAY AND TONIGHT. THIS FRONT COMBINED WITH A SERIES OF UPPER AIR DISTURBANCES WILL PRODUCE PERIODS OF THUNDERSTORMS BEGINNING IN NORTHEAST NEBRASKA. SHEAR AND ELEVATED INSTABILITY ARE GREAT ENOUGH TO FIRE A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL. ON THURSDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BEHIND THE COLD FRONT BUT AGAIN NO SEVERE WEATHER IS ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) ***PLEASE NOTE*** THE HAZARDOUS WEATHER OUTLOOK ISSUED BY WFO OMAHA/VALLEY WILL BE SENT USING A DIFFERENT IDENTIFIER STARTING OCTOBER 1, 2002. THE NEW IDENTIFIER IS... WMO HEADING... FLUS43 KOAX AWIPS ID...... HWOOAX THE NEW IDENTIFIER IS RESERVED FOR THE HAZARDOUS WEATHER OUTLOOK ONLY. ERVIN
The Omaha radar (KOAX), 17 km away, was scanning. The volume nearest the first event began at 16:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320220.